MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The elecsys htlv-i/ii result for patient 1 was obtained on a cobas e 801 analytical unit with serial number (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys htlv-i/ii and elecsys syphilis results for 1 patient and questionable elecsys syphilis results for 1 patient on a cobas e 801 analytical unit.Patient 1: the elecsys syphilis result was reactive on (b)(6) 2026, the (captia-g method) confirmatory syphilis test result was "confirmed non-reactive".The elecsys htlv-i/ii result was reactive.On (b)(6) 2026, the (western blot method) confirmatory htlv test result was "confirmed indeterminate".Patient 2: on (b)(6) 2026, the elecsys syphilis result was reactive the (captia-g method) confirmatory syphilis test result was "confirmed non-reactive".The samples were repeated because of the initially reactive results.This medwatch will apply to the elecsys syphilis assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the elecsys htlv-i/ii assay results for patient 1.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25333407
Report Number1823260-2026-02127
Device Sequence Number21302449
Product Code LIP
UDI-Device Identifier07613336183083
UDI-Public07613336183083
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYPHILIS
Device Catalogue Number09015051162
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown